Alert archive / Oklahoma / Flood Watches in 2012

Flood Watch 1, NWS Tulsa, OK

January 24, 20124 counties in Arkansas; 9 counties in Oklahoma

NWS Tulsa, OK issued this flood watch at Jan 24, 2012, 12:30 PM CST for 4 counties in Arkansas; 9 counties in Oklahoma. It took effect at Jan 25, 2012, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2012, 12:30 PM CST (18:30 UTC)
In effect from
Jan 25, 2012, 12:00 AM CST
Expired
Jan 25, 2012, 3:57 PM CST
In force
16 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WGUS64 KTSA 241830
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CST TUE JAN 24 2012

...HEAVY RAIN POTENTIAL OVER SOUTHEAST OKLAHOMA...NORTHWEST AND WEST
CENTRAL ARKANSAS TONIGHT THROUGH WEDNESDAY...

THE HEAVIER RAINFALL MAY RESULT IN CREEKS AND STREAMS TO RISE AND
POTENTIALLY FLOOD.


ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-250230-
/O.NEW.KTSA.FA.A.0001.120125T0600Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
1230 PM CST TUE JAN 24 2012

...FLOOD WATCH IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING 
  THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL... 
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...HASKELL...LATIMER...LE 
  FLORE...MCINTOSH...MUSKOGEE...PITTSBURG...PUSHMATAHA AND 
  SEQUOYAH. 

* FROM MIDNIGHT CST TONIGHT THROUGH WEDNESDAY AFTERNOON

* A STRONG UPPER LEVEL SYSTEM CURRENTLY OVER FAR SOUTHERN NEW
  MEXICO WILL CONTINUE TO MOVE SLOWLY EAST ACROSS TEXAS THROUGH
  WEDNESDAY. AS THIS OCCURS...MOISTURE AND LIFT FROM THIS SYSTEM
  WILL INCREASE AND LEAD TO THE DEVELOPMENT OF WIDESPREAD RAINFALL
  BEGINNING TONIGHT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
  THROUGH WEDNESDAY...RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
  POSSIBLE ACROSS THE WATCH AREA...WITH THE POTENTIAL FOR ISOLATED
  HIGHER AMOUNTS...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST
  CENTRAL ARKANSAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.


&&

$$
5 follow-up statements
462 
WGUS64 KTSA 250158
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
758 PM CST TUE JAN 24 2012

...HEAVY RAIN POTENTIAL OVER SOUTHEAST OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS TONIGHT THROUGH WEDNESDAY...

ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-251000-
/O.CON.KTSA.FA.A.0001.120125T0600Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
758 PM CST TUE JAN 24 2012

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT
THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
   MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... 
  CHEROKEE...CHOCTAW...HASKELL...LATIMER...LE FLORE...MCINTOSH...
   MUSKOGEE...PITTSBURG...PUSHMATAHA AND SEQUOYAH. 

* FROM MIDNIGHT CST TONIGHT THROUGH WEDNESDAY AFTERNOON

* A STRONG UPPER LEVEL SYSTEM CURRENTLY OVER WEST TEXAS WILL
  CONTINUE TO MOVE SLOWLY EASTWARD THROUGH WEDNESDAY. SHOWERS AND
  THUNDERSTORMS HAVE MOVED INTO PARTS OF EASTERN OKLAHOMA AHEAD OF
  THE SYSTEM EARLY THIS EVENING...AND ADDITIONAL DEVELOPMENT IS
  EXPECTED TONIGHT AND INTO WEDNESDAY. RAINFALL WILL BE HEAVY AT
  TIMES ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WHICH
  COULD LEAD TO LOCALIZED FLOODING. THROUGH WEDNESDAY AFTERNOON...
  RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE
  WATCH AREA...WITH ISOLATED AMOUNTS UP TO 6 INCHES...ESPECIALLY
  ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

* HEAVY RAIN MAY FLOOD ROADWAYS AND RESULT IN RISES IN AREA CREEKS
  AND STREAMS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$
155 
WGUS64 KTSA 250955
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
355 AM CST WED JAN 25 2012

...HEAVY RAIN POTENTIAL OVER SOUTHEAST OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS TONIGHT THROUGH WEDNESDAY...

ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-251800-
/O.CON.KTSA.FA.A.0001.000000T0000Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
355 AM CST WED JAN 25 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
   MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... 
  CHEROKEE...CHOCTAW...HASKELL...LATIMER...LE FLORE...MCINTOSH...
   MUSKOGEE...PITTSBURG...PUSHMATAHA AND SEQUOYAH. 

* THROUGH THIS AFTERNOON

* A STRONG UPPER LEVEL SYSTEM CURRENTLY OVER WEST TEXAS WILL
  CONTINUE TO MOVE SLOWLY EASTWARD TODAY. WIDESPREAD RAIN AND
  SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AND WILL
  BE HEAVY AT TIMES. 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN OVER
  MUCH OF THE WATCH AREA...AND ANOTHER 1 TO 2 INCHES ARE LIKELY
  THROUGH THIS AFTERNOON. LOCAL STORM TOTAL RAINFALL OF UP TO 6
  INCHES MAY OCCUR...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND WEST
  CENTRAL ARKANSAS. PERIODS OF RAIN WILL CONTINUE THROUGH EARLY
  THURSDAY...THOUGH ADDITIONAL AMOUNTS TONIGHT AND THURSDAY ARE
  EXPECTED TO BE CONSIDERABLY LESS. 

* HEAVY RAIN MAY FLOOD ROADWAYS AND RESULT IN RISES IN AREA 
  CREEKS AND STREAMS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$
713 
WGUS64 KTSA 251728
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CST WED JAN 25 2012

...HEAVY RAIN POTENTIAL OVER SOUTHEAST OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS TONIGHT THROUGH WEDNESDAY...

ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-260000-
/O.CON.KTSA.FA.A.0001.000000T0000Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
1128 AM CST WED JAN 25 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
   MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... 
  CHEROKEE...CHOCTAW...HASKELL...LATIMER...LE FLORE...MCINTOSH...
   MUSKOGEE...PITTSBURG...PUSHMATAHA AND SEQUOYAH. 

* UNTIL 6 PM CST THIS EVENING

* A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE SLOWLY
  EASTWARD TODAY. WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL
  CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES. 2 TO 3
  INCHES OF RAIN HAS ALREADY FALLEN OVER MUCH OF THE WATCH AREA...
  AND ANOTHER 1 TO 2 INCHES WILL BE LIKELY THROUGH THIS AFTERNOON.
  LOCAL STORM TOTAL RAINFALL OF UP TO 6 INCHES MAY OCCUR...
  ESPECIALLY OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
  PERIODS OF RAIN WILL CONTINUE THROUGH EARLY THURSDAY... ALTHOUGH ADDITIONAL
  AMOUNTS TONIGHT AND THURSDAY ARE EXPECTED TO BE CONSIDERABLY
  LESS.

* HEAVY RAIN MAY FLOOD ROADWAYS AND RESULT IN RISES IN AREA 
  CREEKS AND STREAMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$
646 
WGUS64 KTSA 251916
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
116 PM CST WED JAN 25 2012

...HEAVY RAIN POTENTIAL OVER SOUTHEAST OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS TONIGHT THROUGH WEDNESDAY...

ARZ001-OKZ068>071-252030-
/O.CAN.KTSA.FA.A.0001.000000T0000Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...TAHLEQUAH...
STILWELL...MUSKOGEE...EUFAULA
116 PM CST WED JAN 25 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA
HAS BEEN CANCELLED. RAINFALL HAS MOVED EAST OF THE AREA.

$$

ARZ002-010-011-019-020-029-OKZ049-053-072>076-260000-
/O.CON.KTSA.FA.A.0001.000000T0000Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK...
CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
116 PM CST WED JAN 25 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...CARROLL...CRAWFORD...FRANKLIN... 
  MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...CHOCTAW... 
  HASKELL...LATIMER...LE FLORE...PITTSBURG...PUSHMATAHA AND 
  SEQUOYAH. 

* UNTIL 6 PM CST THIS EVENING

* A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE SLOWLY 
  EASTWARD TODAY. WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS 
  WILL CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES. 2 TO 
  4 INCHES OF RAIN HAS ALREADY FALLEN OVER MUCH OF THE WATCH 
  AREA... AND ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH THIS 
  AFTERNOON. LOCAL STORM TOTAL RAINFALL OF UP TO 6 INCHES MAY 
  OCCUR... ESPECIALLY OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL 
  ARKANSAS. PERIODS OF RAIN WILL CONTINUE THROUGH EARLY 
  THURSDAY... ALTHOUGH ADDITIONAL AMOUNTS TONIGHT AND THURSDAY 
  ARE EXPECTED TO BE CONSIDERABLY LESS. 

* HEAVY RAIN MAY FLOOD ROADWAYS AND RESULT IN RISES IN AREA 
  CREEKS AND STREAMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$
826 
WGUS64 KTSA 252157
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
357 PM CST WED JAN 25 2012

...HEAVY RAIN HAS ENDED IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...

.HEAVY RAIN HAS MOVED OUT OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS DURING THE AFTERNOON.

ARZ002-010-011-019-020-029-OKZ049-053-072>076-252300-
/O.CAN.KTSA.FA.A.0001.000000T0000Z-120126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK...
CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
357 PM CST WED JAN 25 2012

...FLOOD WATCH IS CANCELLED...

THE AREAL FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA HAS
BEEN CANCELLED. 

THREE TO FIVE INCHES OF RAIN FELL OVERNIGHT AND THIS MORNING
SOUTH OF THE CANADIAN RIVER IN SOUTHEAST OKLAHOMA AND ADJACENT
AREAS OF WEST CENTRAL ARKANSAS.  SOME FLOOD WARNINGS REMAIN IN
EFFECT IN THAT AREA FOR PONDING WATER.  

RUNOFF FROM THE RAINFALL ALSO HAS PROMPTED FLOOD WARNINGS FOR
THE POTEAU RIVER IN LEFLORE COUNTY AND KIAMICHI RIVER IN PUSHMATAHA
COUNTY. 


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Jan 24, 11:22 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 24, 11:22 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CST TUE JAN 24 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
OVER THE NEXT 6 TO 8 HOURS. WIDESPREAD RAINFALL WILL MOVE INTO THE
REGION FROM THE SOUTHWEST THIS EVENING. MVFR CONDITIONS SHOULD
PREVAIL AFTER THE RAIN STARTS... WITH CONDITIONS WORSENING TO IFR
EARLY WEDNESDAY AT MANY SITES. ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE OVERNIGHT AT KMLC AND KFSM.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CST TUE JAN 24 2012/

..UPDATE...

DISCUSSION...
THICK HIGH CLOUDS HAVE SUCCESSFULLY AVOIDED THE AREA THIS MORNING.
SATELLITE IMAGES INDICATE CLOSE TO FULL SUN WILL CONTINUE INTO AT
LEAST EARLY AFTERNOON. THIS SHOULD ALLOW TEMPERATURES TO EASILY
REACH FORECAST MAXIMUMS TODAY. SOUTHEAST WINDS HAVE REMAINED
FAIRLY LIGHT THUS FAR... BUT ARE EXPECTED TO INCREASE ACROSS THE
AREA OVER THE NEXT COUPLE OF HOURS. GUSTS UP TO 20-25 MPH WILL BE
POSSIBLE DURING THE AFTERNOON. THE CURRENT FORECAST IS ON TRACK
AND WILL NOT BE UPDATED THIS MORNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jan 24, 5:01 AM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CST TUE JAN 24 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CST TUE JAN 24 2012

...LOCALLY HEAVY RAIN POSSIBLE TONIGHT INTO WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS EVENING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS
AFTERNOON AND INTO TONIGHT AS GULF MOISTURE SURGES BACK INTO THE
AREA AND AS AN UPPER LEVEL LOW MOVES OUT OF THE SOUTHWEST UNITED
STATES INTO WESTERN TEXAS. RAINFALL TOTALS THROUGH TONIGHT ARE
EXPECTED TO RANGE FROM AROUND ONE-QUARTER INCH TO AROUND AN INCH
AND A HALF WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST RAINFALL
AMOUNTS ARE EXPECTED TO BE ACROSS SOUTHEAST OKLAHOMA. THESE HEAVY
RAINS MAY CAUSE FLOODING OF LOW LYING AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ON
WEDNESDAY AS THE UPPER LEVEL LOW MOVES EAST ACROSS TEXAS.
AGAIN THE HEAVIEST RAINFALL AMOUNTS WILL BE ACROSS SOUTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS WHERE AN ADDITIONAL ONE-HALF
TO ONE AND A HALF INCHES OF RAIN WILL BE POSSIBLE. THE RAIN
WILL END ON THURSDAY AS THE UPPER LEVEL LOW MOVES EAST OF THE AREA.

THERE IS A SLIGHT CHANCE OF A RAIN/SNOW MIX FRIDAY NIGHT ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN THE WAKE OF A COLD FRONT
AS AN UPPER LEVEL DISTURBANCE SWEEPS ACROSS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Flood Watches in Oklahoma, 2012Flood Watches in Arkansas, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.